Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 102, NWS Lake Charles, LA

June 8, 2011Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2011, 4:35 PM CDT for Saint Landry Parish, Louisiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 4:35 PM CDT (21:35 UTC)
Expired
Jun 8, 2011, 5:30 PM CDT
In force
55 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:50 PM CDTHAIL 0.25Leonville, LA
Jun 8, 4:55 PM CDTTSTM WND GST 604 Se Opelousas, LAREPORT FROM PRAIRIE LAROUNT. SKIRTING BLOWN OFF MOBILE HOME.
Jun 8, 4:55 PM CDTHAIL 0.254 Se Opelousas, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2219 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2219 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS54 KLCH 082135
SVRLCH
LAC097-082230-
/O.NEW.KLCH.SV.W.0102.110608T2135Z-110608T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...OPELOUSAS...LEONVILLE...ARNAUDVILLE...

* UNTIL 530 PM CDT

* AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER ARNAUDVILLE...MOVING
  NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEONVILLE BY 450 PM CDT...
  PORT BARRE BY 505 PM CDT...
  OPELOUSAS BY 510 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3040 9191 3040 9194 3042 9197 3039 9198
      3037 9199 3054 9212 3061 9193 3042 9187
TIME...MOT...LOC 2135Z 156DEG 16KT 3041 9194

$$

21
1 follow-up statement
600 
WWUS54 KLCH 082201
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
501 PM CDT WED JUN 8 2011

LAC097-082230-
/O.CON.KLCH.SV.W.0102.000000T0000Z-110608T2230Z/
ST. LANDRY LA-
501 PM CDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL ST. LANDRY PARISH...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR LEONVILLE..MOVING NORTHWEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OPELOUSAS BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3047 9193 3043 9204 3054 9212 3061 9193
TIME...MOT...LOC 2201Z 148DEG 14KT 3050 9203

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 8, 2:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT WED JUN 8 2011

.DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY ADVANCING INTO OR
RAPIDLY DEVELOPING OVER SOUTH CENTRAL LOUISIANA. FORECAST SOUNDINGS
SUGGESTING ANY DEEPER ACTIVITY WILL HAVE THE POTENTIAL FOR SOME
MARGINALLY SEVERE HAIL AS WELL AS DAMAGING WINDS. WILL CONTINUE
TO MONITOR. ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS.

FOR THE FORECAST...HEADLINES WILL HAVE TO BE RAIN CHANCES
RETURNING TO NEAR NIL...HEAT CONTINUING...AND NOTHING ON THE
HORIZON TO HELP IN OUR ONGOING DROUGHT. LARGE UPPER LOW CURRENTLY
OVER THE GULF WATERS PROGGED SIMILARLY BY MODELS TO EVOLVE INTO A
SOUTHWEST TO NORTHEAST TROF WITH OLD MEXICO/SOUTH PLAINS RIDGE
EXPANDING NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. AFTER
THURSDAY...WHICH WILL BE OUT LAST MENTIONABLE DAY WITH RAIN
CHANCES...PRECIPITABLE WATER VALUES FORECAST TO PLUMMET TO AROUND 1
INCH. WILL MAINTAIN TEMPERATURES THROUGH THE FORECAST WELL ABOVE
THE NORM WITH STRONG SUBSIDENCE ALOFT IN PLACE...BUT WITH A
CONTINUED MODERATING SOUTHERLY FLOW WOULD NOT ANTICIPATE RECORD
BREAKING HEAT.

&&

.MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL
MAINTAIN A LIGHT ONSHORE FLOW WITH MINIMAL CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  93  73  93  73 /  20  20  10  10  10
KBPT  72  92  73  93  73 /  10  20  10  10  10
KAEX  71  96  71  96  71 /  20  20  10  10  10
KLFT  73  93  72  94  73 /  20  20  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MM
Hazardous weather outlook, Jun 8, 5:05 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CDT WED JUN 8 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-091015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
505 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND
CONTINUE INTO THE EVENING AS A WEAK EASTERLY WAVE APPROACHES THE
REGION. THE STRONGER STORMS WHICH DEVELOP COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL.

HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S ACROSS
CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. COMBINED WITH THE
HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 103 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. CLOSER TO THE COAST
APPARENT TEMPERATURES WILL MAINLY BE IN THE UPPER 90S...AND
CAUTION IS URGED IN THESE AREAS AS WELL.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED AT BEST ON
THURSDAY AFTERNOON AND EVENING BEFORE STRENGTHENING HIGH PRESSURE
ALOFT WILL ESSENTIALLY CUT OFF CONVECTIVE DEVELOPMENT THROUGH THE
REMAINDER OF THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Local storm report, Jun 8, 4:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             PARKS                   30.22N 91.83W
06/08/2011  E0.25 INCH       ST. MARTIN         LA   BROADCAST MEDIA

            2 REPORTS FROM KATC RELAYED VIA FACEBOOK.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:56 PM CDTSevere Thunderstorm WarningLCHSaint Martin64 min
Jun 8, 4:37 PM CDTSpecial Marine WarningLCH53 min
Jun 8, 4:42 PM CDTSpecial Weather StatementLCHSt. Mary63 min
Jun 8, 4:55 PM CDTSevere Thunderstorm WarningLCHIberia, St. Mary65 min
Jun 8, 5:08 PM CDTSpecial Weather StatementLCHEvangeline67 min
Jun 8, 5:47 PM CDTSpecial Weather StatementLCHEvangeline58 min
Jun 8, 6:50 PM CDTSpecial Weather StatementLCHAvoyelles55 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.